Remote Access Transactions of the Moscow Mathematical Society

Transactions of the Moscow Mathematical Society

ISSN 1547-738X(online) ISSN 0077-1554(print)

 
 

 

Parity, free knots, groups, and invariants of finite type


Author: V. O. Manturov
Translated by: G. G. Gould
Original publication: Trudy Moskovskogo Matematicheskogo Obshchestva, tom 72 (2011), vypusk 2.
Journal: Trans. Moscow Math. Soc. 2011, 157-169
MSC (2010): Primary 57M25, 57M27
DOI: https://doi.org/10.1090/S0077-1554-2012-00188-5
Published electronically: January 12, 2012
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, on the basis of the notion of parity introduced recently by the author, for each positive integer $ m$ we construct invariants of long virtual knots with values in some simply defined group $ \mathcal {G}_m$; conjugacy classes of this group play a role as invariants of compact virtual knots. By construction, each of the invariants is unaltered by the move of virtualization. Factorization of the group algebra of the corresponding group leads to invariants of finite order of (long) virtual knots that do not change under virtualization.

The central notion used in the construction of the invariants is parity: the crossings of diagrams of free knots is endowed with an additional structure -- each crossing is declared to be even or odd, where even crossings behave regularly under Reidemeister moves.


References [Enhancements On Off] (What's this?)

  • 1. D. M. Afanas'ev, Refining virtual knot invariants by means of parity, Mat. Sb. 201 (2010), no. 6, 3-18. Translation: Sb. Math. 201:6 (2010), 785-800. MR 2682364 (2011i:57014)
  • 2. J. E. Andersen and J. Mattes, Configuration space integrals and universal Vassiliev invariants over closed surfaces, Arxiv: q-alg./9704019.
  • 3. J. Birman and X.-S. Lin, Knot polynomials and Vassiliev's invariants, Invent. Math. 111 (1993), 225-270. MR 1198809 (94d:57010)
  • 4. M. Chrisman, Twist lattices and the Jones-Kauffman polynomial for long virtual knots, J. Knot Theory & Ramif. 19 (2010), no. 5, 644-675. MR 2646652 (2011j:57016)
  • 5. M. Chrisman and V. O. Manturov, Combinatorial formulae for finite-type invariants via parities, Arxiv.Math/GT.1002.0539.
  • 6. R. A. Fenn, L. H. Kauffman and V. O. Manturov, Virtual knots: unsolved problems, Fund. Math. 188 (2005), 293-323. MR 2191949 (2006k:57011)
  • 7. A. Gibson, Homotopy invariants of Gauss words, ArXiv: Math.GT/0902.0062. Math. Ann. 349 (2011), no. 4, 871-887. MR 2777036
  • 8. A. Gibson, Finite type invariants of nanowords and nanofrases, ArXiv: Math.GT/1007.1693.
  • 9. M. Goussarov, M. Polyak and O Viro, Finite type invariants of classical and virtual knots, Topology 39 (2000), 1045-1068. MR 1763963 (2001i:57017)
  • 10. M. Gusarov, A new form of the Johns-Conway polynomial for oriented links, Zap. Nauk. Ser. LOMI, no. 193. (Geometry and Topology 1, 4-9). Translation: Adv. Sov. Math. 18, American Mathematical Society, Providence, RI, 1994. MR 1157140 (93b:57007)
  • 11. I. H. Kauffman, Virtual knot theory, Eur. J. Combinatorics 20 (1999), no. 7, 662-690. MR 1721925 (2000i:57011)
  • 12. M. Kontsevich, Vassiliev's knot invariants, Adv. Sov. Math. 16 (1993), no. 2, 137-150. MR 1237836 (94k:57014)
  • 13. P. B. Kronheimer and T. S. Mrowka, Khovanov homology is an unknot detector, Arxiv.Math/
    GT.1005.4346. Publ. Math. Inst. Hautes Études Sci. 113 (2011), 97-208. MR 2805599
  • 14. V. O. Manturov, Parity in knot theory, Mat. Sb. 141 (2010), no. 5, 65-110. Translation: Sb. Math., 201 (2010), no. 5, 693-733. MR 2681114 (2011g:57009)
  • 15. V. O. Manturov, Long virtual knots, Dokl. Akad. Nauk 141 (2005), no. 5, 195-198. Translation: Dokl. Math. 71:2 (2005), 245-248. MR 2160133 (2006f:57006)
  • 16. V. O. Manturov, Knot theory, Moscow-Izhevsk, RCD, 2005.
  • 17. V. O. Manturov, Khovanov homology for virtual knots with arbitrary coefficients, Izv. Ross. Akad. Nauk Ser. Mat. 71 (2007), no. 5, 111-148; Translation: Izv. Math. 71 (2007), no. 5, 967-999. MR 2362875 (2009e:57021)
  • 18. V. O. Manturov, Parity and cobordism for free knots, to appear in Mat. Sb.
  • 19. V. O. Manturov and O. V. Manturov, Free knots and groups, Dokl. Akad. Nauk 434 (2010), no. 1, 1-4. Translation: Dokl. Math, 82, no. 2, 697-700. MR 2759265
  • 20. O. V. Manturov and V. O. Manturov, Free knots and groups, J. Knot Theory & Ramif. 19 (2010), no. 2, 181-186, Arxiv.Math/GT.0912.2694. MR 2647053 (2011i:57010)
  • 21. G. Turaev, Topology of words, Proc. Lond. Math. Soc. (3) 95 (2007), no. 2, 360-412. MR 2352565 (2008i:57025)
  • 22. V. A. Vassiliev, Cohomology of knot spaces, Theory of singularities and its applications, Adv. Sov. Math. 1 (1990), 23-70. MR 1089670 (92a:57016)

Similar Articles

Retrieve articles in Transactions of the Moscow Mathematical Society with MSC (2010): 57M25, 57M27

Retrieve articles in all journals with MSC (2010): 57M25, 57M27


Additional Information

V. O. Manturov
Affiliation: People’s Friendship University, Moscow, Russia
Email: vomaturov@yandex.ru

DOI: https://doi.org/10.1090/S0077-1554-2012-00188-5
Keywords: Knot, virtual knot, free knot, invariant, parity, group, invariant of finite order
Published electronically: January 12, 2012
Article copyright: © Copyright 2012 American Mathematical Society

American Mathematical Society